MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2.5-6-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The coil has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of axium coil premature detachment.The patient was undergoing balloon assisted coiling embolization treatment of a ruptured saccular aneurysm measuring 6.0mm x 4.5mm located in the left middle cerebral artery (mca) bifurcation.The patient¿s blood flow was normal and the vasculature was also normal in tortuosity.There are no images for review.The physician had measured the aneurysm and chose the size of the coils.Two coils were placed without issues.During placement of the next, the coil was deployed but was found prematurely detached inside the microcatheter.The coil and catheter were removed together.Another coil was used to complete the procedure.No patient injury was reported as a result of the event.
 
Additional Manufacturer Narrative
D10.Device available, return date - additional information g4.Date manufacturer received - additional information g7.Type of report - additional information h2.Follow-up type - additional information h3.Device evaluation, device returned - additional information h6.Evaluation codes - additional information, device evaluation h10.Additional manufacturer narrative - additional information, device evaluation analysis found the coil was detached with damage and stretching throughout the implant coil.The detach element was broken off and not returned with the polypropylene filament also broken.The pusher was not returned for analysis.The investigation determined that there was insufficient information to determine the cause of the event.Since the microcatheter, actuator interface, positive load indicator, coupler tube, break indicator, pusher, lumen stop, retainer ring, shield coil, detach element, and introducer sheath were not returned for analysis, any contribution of these items to the premature detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8656374
Report Number2029214-2019-00499
Device Sequence Number1832255
Product Code KRD
UDI-Device Identifier00847536021051
UDI-Public00847536021051
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2019
Device Model NumberAPB-2.5-6-HX-ES
Device Lot NumberA319949
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 05/04/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR